Wisconsin, 2025Flood in Wisconsin, September 13, 2025
September 13, 2025 · NWS MKX · 1 event in 1 county or zone
An upper level disturbance and the proximity of a stationary front brought repeated thunderstorms with heavy rainfall to south central WI including Portage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level disturbance and the proximity of a stationary front brought repeated thunderstorms with heavy rainfall to south central WI including Portage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Sep 13, 3:31 AM CST, 29 minutes earlier. Its key messages:
- Marine dense fog is lingering over portions of northern Lake Michigan. This will gradually dissipate through the mid morning hours, especially as rain moves through.
- Chances (50 to 80 percent) for showers and thunderstorms through this morning into the early afternoon. Heavy rain, small hail and localized gusty winds are possible.
- High temperatures climbing above normal through the weekend, with humidity increasing as well.
Area forecast discussion, Sep 13, 3:31 AM CST, 29 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
431 AM CDT Sat Sep 13 2025
.KEY MESSAGES...
- Marine dense fog is lingering over portions of northern Lake
Michigan. This will gradually dissipate through the mid
morning hours, especially as rain moves through.
- Chances (50 to 80 percent) for showers and thunderstorms
through this morning into the early afternoon. Heavy rain,
small hail and localized gusty winds are possible.
- High temperatures climbing above normal through the weekend,
with humidity increasing as well.
&&
.SHORT TERM...
Issued 427 AM CDT Sat Sep 13 2025
Today through Sunday:
Deep warm moist advection from 925 to 700mb following the nose
of a LLJ, has driven thunderstorm development over central to
east central WI. This thunderstorm activity is expected to
continue southeast this morning following a weak shortwave,
shifting toward the lakeshore and southeast Wisconsin. Storms
have oriented in a northwest to southeast line, leading to
training near the Dells. Training is expected to continue this
morning given the orientation of the WAA and slow moving nature
of the thunderstorms. PWATs are around 1.5 to 1.6 inches so some
heavy downpours and localized flooding will be possible around
the Dells, and downstream to the southeast. Along with the
rain, any stronger storms will be capable of localized gusty
winds and small hail.
Shower and storm activity will linger through the first half of
today, exiting during the early afternoon. Highs will be in the
upper 70s to low 80s. Conditions dry out late this afternoon
into this evening. Overnight lows will be in the low 60s.
CMiller
&&
.LONG TERM...
Issued 427 AM CDT Sat Sep 13 2025
Sunday through Friday:
Rather amplified upper pattern will keep a ridge parked in place
from Sunday through Tuesday. This will result in well above
average temperatures, with the bulk of any rain chances shunted
off to our west. Lows in the 60s and inland high temperatures well
into the 80s are expected. Closer to the lake front, high
temperatures will be appreciably cooler (70s to low 80s).
By midweek, the pattern breaks down as a series of shortwaves
peeling off a weakening trough over the western CONUS flattens the
ridge. This will result in a gradual cooling trend heading into
Thursday, though still at or above average for mid September.
Various weak ripples in the flow will result in an increase in
rain chances, but no one period looks to be a washout at this
point. A cold front enters by the end of the week, signaling an
unsettled end of the week with increasing rain chances and high
temperatures falling back to around and even perhaps just below
average.
Gagan
&&
.AVIATION...
Issued 427 AM CDT Sat Sep 13 2025
Expect Showers and thunderstorms to overspread southern WI this
morning causing a mixture of IFR, MVFR, and VFR over the region.
This activity will likely linger into the early afternoon before
move south of the area. Winds are expected to be light to
moderate and southeasterly, with some gusty winds possible from
any stronger storms this morning.
CMiller
&&
.MARINE...
Issued 411 AM CDT Sat Sep 13 2025
Dense fog with visibility below 1 NM is expected to persist over
much of the north half of Lake Michigan through mid Saturday
morning, though morning rain may increase visibility in some
areas.
Otherwise, low pressure over the northern Great Plains will
remain in place through early next week. Lake Michigan will
continue to have south to southeast flow into the post-dawn
hours this morning as an area of showers and thunderstorms cross
WI and Lake Michigan through Saturday afternoon. Winds will
gradually become northeast Saturday night into Sunday as a
frontal boundary shifts south and high pressure develops in
Quebec. High pressure remains dominant over the upper Great
Lakes Monday and Tuesday, with periods of light east to
southeast winds (otherwise, light and variable).
CMiller
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Dense Fog Advisory...LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-
LMZ567-LMZ643-LMZ669-LMZ868-LMZ870 until 10 AM Saturday.
&&
Visit us at weather.gov/milwaukee
Follow us on Facebook, X, and YouTube at:
www.facebook.com/NWSMilwaukee
www.x.com/NWSMilwaukee
www.youtube.com/NWSMilwaukeeHazardous weather outlook, Sep 13, 2:39 AM CST, 1 hour 21 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
339 AM CDT Sat Sep 13 2025
WIZ046-047-051-052-056>060-062>072-140845-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
339 AM CDT Sat Sep 13 2025
This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.
.DAY ONE...Today and Tonight
There is a chance for thunderstorms early this morning into the
post dawn hours this morning. Localized flooding and small hail
will be possible.
Dense fog is possible toward Sheboygan and lakeshore areas.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
Additional chances for thunderstorms late next week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
LMZ643>646-140845-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
339 AM CDT Sat Sep 13 2025
This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.
.DAY ONE...Today and Tonight
Dense fog is expected north of Port Washington. A Marine Dense Fog
Advisory is in effect into the mid morning.
There is a chance for thunderstorms late tonight.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
No hazardous weather is expected at this time.
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-140845-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
339 AM CDT Sat Sep 13 2025
This Hazardous Weather Outlook is for the open waters of Lake Michigan.
.DAY ONE...Today and Tonight
Areas of dense fog are likely over the north half and portions of
central Lake Michigan. A Marine Dense Fog Advisory is in effect.
There is a chance for thunderstorms into the afternoon today.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
No hazardous weather is expected at this time.
www.weather.gov/mkx
Flood, Columbia
- When
- September 13, 4:00 AM CST to 6:00 AM CST
- Where
- Columbia County, 1.98 mi WSW of Portage to 1.38 mi S of Portage Arpt
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 43.540, -89.487
Multiple reports of minor street flooding in the city of Portage.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Utah, September 13, 2025EF2 · 2 events
- Flash Flooding in Texas, September 13, 2025$210,000 · 3 events
- Tornado in Colorado, September 13, 2025EF1 · 1 event
- Flash Flood in Utah, September 13, 20251 injured · 1 event
- Flash Flooding in New Mexico, September 13, 20254 events
- Hail and Damaging Wind in New Mexico, September 13, 20251 in hail · 3 events
- Damaging Wind in South Dakota, September 13, 202561 kt wind · 1 event
- Hail in Illinois, September 13, 20251 in hail · 1 event
- Marine Thunderstorm Wind in South Atlantic Coastal Waters, September 13, 20251 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1291215.